UZH-Logo

Maintenance Infos

Asymptotics in Knuth's parking problem for caravans


Bertoin, Jean; Miermont, G (2006). Asymptotics in Knuth's parking problem for caravans. Random Structures & Algorithms, 29(1):38-55.

Abstract

We consider a generalized version of Knuth's parking problem, in which caravans consisting of a random number of cars arrive at random on the unit circle. Then each car turns clockwise until it finds a free space to park. Extending a recent work by Chassaing and Louchard [Random Struct Algor 21(1) (2002), 76–119], we relate the asymptotics for the sizes of blocks formed by occupied spots with the dynamics of the additive coalescent. According to the behavior of the caravans' size tail distribution, several qualitatively different versions of the eternal additive coalescent are involved.

We consider a generalized version of Knuth's parking problem, in which caravans consisting of a random number of cars arrive at random on the unit circle. Then each car turns clockwise until it finds a free space to park. Extending a recent work by Chassaing and Louchard [Random Struct Algor 21(1) (2002), 76–119], we relate the asymptotics for the sizes of blocks formed by occupied spots with the dynamics of the additive coalescent. According to the behavior of the caravans' size tail distribution, several qualitatively different versions of the eternal additive coalescent are involved.

Citations

4 citations in Web of Science®
4 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

1 download since deposited on 29 May 2013
0 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2006
Deposited On:29 May 2013 14:04
Last Modified:05 Apr 2016 16:47
Publisher:Wiley-Blackwell
ISSN:1098-2418
Free access at:Related URL. An embargo period may apply.
Publisher DOI:https://doi.org/10.1002/rsa.20092
Related URLs:http://www.ams.org/mathscinet-getitem?mr=2238028
http://www.zentralblatt-math.org/zbmath/search/?q=an%3A1102.60006
http://arxiv.org/abs/math/0502220
Permanent URL: https://doi.org/10.5167/uzh-78189

Download

[img]
Content: Submitted Version
Filetype: PDF - Registered users only
Size: 330kB
View at publisher

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations